Advice / help for mixed episode

SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,084
Location
UK
#1
Please share any advice or tips on dealing with severe mixed episode. Thanks. (Oh, that is without drugs.)
 
B

blueorange

Well-known member
Joined
Nov 27, 2014
Messages
203
#2
severe mixed episode and without drugs?
I'm dying when I have severe mixed episode. I can't imagine someone experiencing mixed episode and still doesn't want to take any drugs.

Briefly, I have no idea :)
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
41,457
Location
Lancashire
#3
I can only suggest that you have someone you can really talk to who knows you and can help you with insight whilst you get through it. Mixed episodes are very dangerous as this high can release the inhibitions to the impulses of the depression. Have you had any experience with dealing with the highs before? its them which might need addressing first.

I know, people think it will be the depression, but being manic can exhaust you and spiral you downwards more, that is why I suggest they are the first port of call. I would also look into what may have triggered this. There is usually a trigger, its just our reaction to triggers sometimes feels as though we have no brakes on them.

I was taught something called Chain Analysis, whereby you find that trigger, no matter how small it might seem, and link back to the very immediate thoughts and feeling it gave you and then back to what that experience throws up, feel and think about that one, and where does that take you next. Keep the steps small and see if you can find the root cause. I usually find knowing what that trigger relates to helps me deal with the emotion. Just an idea, it might not be for you.

Hugs xxx
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,084
Location
UK
#4
Thanks for replies.

As explained in another thread, I have tried many drugs. Unfortunately they don't help much and I am very sensitive to side effects. Antidepressants don't help my depression, but do bounce me into mania. Mood stabilisers, lithium and depakote, had such a devastating effect on me that I was unable to go out at all for nine months. I had rapid weight gain, urinary problems, incontinence, bowel problems, difficulties with memory and cognition, severe tremors, then my hair fell out. Plus about 20 "minor" side effects, all at once. Then antipsychotics (which do help my psychotic symptoms) caused tardive dyskinesia and possibly heart problems, and worsened diabetes.

Can you blame me for trying to manage without drugs?

Calypso, I have had both mania and mixed episodes before, though I mostly am depressed and psychotic. Unfortunately with any element of mania I don't seem to have any control. I agree it is a dangerous time. I have some support, but no one seems to have much idea what to do without drugs. I recently started one-to-one art therapy, the therapist is very good, and it is quite amazing, it is one little area of hope.

I do know what the triggers are (don't always but do this time).

The mania part has already done a lot of damage :eek2: and I am back in the suicidal pit. There is no control. There are no breaks.

Just want to say I read your piece on Suicidal Crisis and it is very,good. I am sure it will help a lot of,people.
 
Purr38

Purr38

Well-known member
Joined
Dec 15, 2015
Messages
151
Location
Northants
#5
I navigated a two month mania without ap's earlier this year. I did it through managing my dark/light exposure. I also relied on zopiclone twice a week. I got through it and it came to an end. I was reluctant to get stuck on something that would give me side effects and spoil some of the benefits of mania. Managed mania that is. It meant that a lot of people did get annoyed with me and i did behave badly in public a few times. I couldn't drive either because i knew i was dangerous on the road. I didn't go out that much but occupied myself with hobbies.

Darkess is the best way for mania/mixed mania. Be careful with music and caffeine. Silence and darkness after 11am is what i did. Reduce sugar intake. No stress. Stop pottering from 8pm even though that is hard i know.

Exercise is essential for mania and depression.


Purr
 
Purr38

Purr38

Well-known member
Joined
Dec 15, 2015
Messages
151
Location
Northants
#6
I noticed that you are not taking anything? I was taking a low dose of a mood stabiliser but didn't want to add an ap. If i were taking nothing whatsoever, i would have been admitted eventually. Without medication, it takes me approximately one year to get to the point where i cannot lift my head off my pillow.

I had many problems with side effects and still do to this day. I am going through a few currently: dizziness, tellogen effluvium and blurred vision. This is the best medication so far though in terms of side effects. I have sacrificed some stability for vanity as i did not want to be overweight. My current mood stabiliser has caused weight loss but i have other side effects. Weight gain is a major concern of mine though.

I don't know how you are going to manage but i am interested to see how you go and wish you all the best with it.

Purr
 
Unique1

Unique1

Well-known member
Joined
Jan 27, 2015
Messages
8,765
Location
UK
#7
How's it going Sarah.
Hope your ok.

With all good wishes to you.
Unique xx
 

Similar threads